Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2020, 3:04 PM CDT for Oregon County, Missouri. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 3:04 PM CDT (20:04 UTC)
- Expired
- May 4, 2020, 3:15 PM CDT
- In force
- 11 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Oregon County, MO
The radar
The Memphis radar (KNQA), 195 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
651
WUUS53 KSGF 042004
SVRSGF
MOC149-042015-
/O.NEW.KSGF.SV.W.0145.200504T2004Z-200504T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
304 PM CDT Mon May 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Oregon County in south central Missouri...
* Until 315 PM CDT.
* At 304 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Fremont to 12 miles west of
Handy to 6 miles northwest of Alton, moving east at 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Alton... Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3665 9145 3682 9119 3682 9111 3678 9111
3678 9112 3651 9113
TIME...MOT...LOC 2004Z 289DEG 50KT 3691 9125 3680 9131 3674 9150
HAIL...0.88IN
WIND...70MPH
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 1:09 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 4, 1:09 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 109 PM CDT Mon May 4 2020 .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon May 4 2020 The frontal boundary that pushed through the Ozarks yesterday will lift north through the region today as a warm front. Models, both synoptic and CAMS, have been rather consistent in developing showers and elevated storms this morning along and north of the front. The primary concern with this first round of elevated storms will be large hail and some isolated severe wind gusts. Steep lapse rates, ample moisture and good instability will provide the fuel for hail to half dollars in size with the early round of convection. As the warm front lifts north, a deepening surface low will move across the plains and ultimately push an inverted trough through the Ozarks this afternoon and evening. Models do show a small scale surface low that moves to the Southeast across far northeastern Oklahoma and The Boston Mountains of northwestern Arkansas. In advance of the trough, southerly flow will keep the ingredients for severe weather for all of the Missouri Ozarks and southeastern Kansas. MLCape values from 2000-3000 j/kg, steep lapse rates, cool air aloft, a 40-50kts low level jet nosing into the region and ample enough shear, bulk deep layer shear of 40-50kts, will provide support for strong to severe thunderstorms this afternoon and evening with all modes of severe weather possible. With little CAP expected storms may develop across far eastern Kansas. Supercells may be the initial storm mode before developing into a line of storms as it makes its way across the Ozarks. Steep lapse rates and ample instability will allow for strong updraft strengths and large hail potential with 2 inch hail or larger possible. Additionally, damaging straight line winds and isolated tornadoes will be possible. Locations along and west of Highway 49 may see the greatest chance for tornado development, which may be tied to the initial storm mode this afternoon. The storms will also be efficient rainfall producers with the potential for 1-2 inch per hour rates. Models do show storms moving at a good pace across the region through the event, however, where storms move over the same areas, some isolated flooding may occur. This will be especially possible for flood prone locations. Low pressure and thunderstorm activity will exit the region shortly after midnight, with windy conditions filtering into the area behind the storms. Northerly winds will also bring cooler air into the area. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon May 4 2020 A cooler period of weather is expected for Tuesday and into next weekend. Current indications are for daily highs to be 5-10 degrees below normal for this time of year. Normal highs for early May are normally in the lower 70s. There may be some readings in the upper 30s Friday and Saturday nights thanks to this returning cooler air. A system will move through the upper level northwesterly flow Thursday night into Friday. This will bring the next chance for rain and maybe some thunder. The weekend looks cool and dry with another chance for rain coming at the beginning of next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1257 PM CDT Mon May 4 2020 Main focus will be on storms over the region this afternoon. First round of storms has moved east of the TAF sites but the airmass over the region will destabilize ahead of an approaching cold front with another round of storms developing over eastern Kansas this afternoon. Will carry tempo for thunderstorms/IFR mainly between 04/22Z and 05/03Z. Winds shift to the north by around 04-07Z with prevailing IFR through the rest of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Terry
Hazardous weather outlook, May 4, 12:02 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1202 PM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1202 PM CDT Mon May 4 2020 ...Severe Storms Likely This Afternoon... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe storms will continue along and east of a line from Lamar to Branson through early afternoon. The strongest storms will be capable of producing hail to the size of golfballs and wind gusts to 60 mph. Additional severe thunderstorms are expected to develop over eastern Kansas this afternoon and move eastward into southeast Kansas and the Missouri Ozarks through early evening. Large hail up to three inches in diameter, damaging winds to 80 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas into southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding may occur where storms move over the same locations, as rainfall rates of 1 to 2 inches per hour will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon over southeast Kansas and southwest Missouri. Spotter activation may be needed into early evening over the eastern Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 4, 1:57 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG SEYMOUR 37.15N 92.77W
05/04/2020 WEBSTER MO PUBLIC
ROOF OFF OF A BUILDING ON THE EAST SIDE OF
THE SQUARE IN SEYMOUR.
&&
TITUSLocal storm report, May 4, 2:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG OSCEOLA 38.05N 93.70W
05/04/2020 ST. CLAIR MO EMERGENCY MNGR
THUNDERSTORM WINDS RESULTED IN POWER OUTAGES
IN BOTH OSCEOLA AND LOWRY CITY.
&&
SRLocal storm report, May 4, 2:07 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM TSTM WND DMG 1 NE MANSFIELD 37.12N 92.57W
05/04/2020 WRIGHT MO LAW ENFORCEMENT
TREES DOWN AROUND MANSFIELD.
&&
SRLocal storm report, May 4, 2:25 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG LEBANON 37.68N 92.66W
05/04/2020 LACLEDE MO FIRE DEPT/RESCUE
SEVERAL REPORTS OF WIND DAMAGE INCLUDING
MULTIPLE TRUCKS OVERTURNED, BOATS IN MEDIA,
ROAD SIGNS DOWN BETWEEN I-44 MILE MARKERS
125 AND 127.
&&
SRLocal storm report, May 4, 2:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
05/04/2020 HOWELL MO LAW ENFORCEMENT
POWER OUTAGES NOTED BETWEEN VANZANT AND
WILLOW SPRINGS.
&&
SRLocal storm report, May 4, 2:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 1 NE POMONA 36.88N 91.90W
05/04/2020 M59 MPH HOWELL MO ASOS
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 4, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 53 min |
| May 4, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| May 4, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 4, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 44 min |
| May 4, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 4, 10:38 AM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 4, 10:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 30 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 22 min |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 4, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| May 4, 11:21 AM CDT | Special Weather Statement | SGF | Barry | 24 min |
| May 4, 11:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| May 4, 11:25 AM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| May 4, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 4, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| May 4, 11:37 AM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 11 min |
| May 4, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 12 min |
| May 4, 11:51 AM CDT | Special Weather Statement | SGF | Greene | 24 min |
| May 4, 11:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 40 min |
| May 4, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 45 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 49 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 65 min |
| May 4, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 48 min |
| May 4, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 60 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 29 min |
| May 4, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 32 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 42 min |
| May 4, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 33 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 53 min |
| May 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 4, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 41 min |
| May 4, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 67 min |
| May 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster, Wright | 64 min |
| May 4, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon | 16 min |
| May 4, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Pulaski and 3 more | 62 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon | 57 min |
| May 4, 4:41 PM CDT | River Flood Warning | SGF | St. Clair | 48 hr |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| May 4, 5:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 4 hr |
| May 4, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 4, 6:12 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| May 4, 6:31 PM CDT | Tornado Warning | SGF | McDonald, Newton | 29 min |
| May 4, 6:33 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| May 4, 6:44 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| May 4, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| May 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.